Hypothyroidism can be hereditary. Although acid reflux can be caused by many things, I know personally that it resulted from a bout of hypo t I recently went through. As another indicator, you might check your basal temperature (in the armpit, before getting out of bed). Temperature below 97.6 is another indicator of potential hypothyroidism.
The best way to be sure of hypo t or not is to get your doctor to check thyroid levels. the most important test is free T3 , then free T4. No doubt your doctor will also check TSH, but if you do turn out to be hypo t it is best to regulate your meds by the frees and by your symptoms, not by TSH.
Many medications can cause acid reflux, at the point where your esophagus meets your stomach is a valve or spichtner valve, this valve allows food and liquid to enter your stomach, but is not supposed to allow any acids to back up into the esophagus, Certain medications (Blood Pressure and others) relax this muscle and it stays open, when the acid rises back up into the esophagus it burns or irritates the lining of the esophagus causing chest pains that are often mistaken for heart problems. I was taking Metoprolol for high blood pressure (It is meant to reduce the heart rate) and one day I had to go to the ER because I thought I was having a heart attack, now I am on Diovan, but still have it now and then but not as serious. Good Luck FTB4
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.